MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexima biliary stent was analyzed, and a visual evaluation noted that the guide catheter was removed and it was observed detached, stretched, and kinked in several sections.The push catheter was observed kinked in the proximal section and the push catheter suture hole was observed torn.The stent and suture were not returned for analysis.No other issues with the device were noted.The reported event was confirmed.According to product analysis, it is most likely that procedural or anatomical factors encountered during the procedure or preparation could have affected the device performance and its integrity.The patient anatomy and customer maneuvering during the use of the device or preparation can lead to the observed kinks in the device.The kinks in the device could have generated resistance to retract the pull wire and guide catheter, continued attempts or forced to retract the guide catheter to release the stent can result in a guide catheter breaking generating the found guide catheter detachment and stretched issue.Additionally, the suture under tensile force during the procedure due to the kink/bent section could result in the tearing of the suture hole, generating the reported problem.Therefore, adverse event related to procedure is selected as the most probable root cause for the compaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct, performed on (b)(6) 2021.During preparation, when physician attempted to release the suture, it was noted that the suture was broken.Another flexima biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of guide catheter broken.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11999062
Report Number3005099803-2021-02815
Device Sequence Number1099019
Product Code FGE
UDI-Device Identifier08714729162568
UDI-Public08714729162568
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model NumberM00539250
Device Catalogue Number3925
Device Lot Number0025081864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight70